Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 20, 2014, 6:39 PM CDT for Howard County, Winneshiek County, Iowa; Fillmore County, Minnesota. It was in force for 51 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2014, 6:39 PM CDT (23:39 UTC)
- Expired
- Sep 20, 2014, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IA, Winneshiek County, IA, Fillmore County, MN
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:43 PM CDT | TSTM WND DMG | Ostrander, MN | 6 INCH DIAMETER TREE BRANCHS SNAPPED OFF |
| Sep 20, 7:00 PM CDT | TSTM WND DMG | Ostrander, MN | 6 INCH DIAMETER TREE BRANCHS SNAPPED OFF |
| Sep 20, 7:00 PM CDT | HAIL 0.25 | Ostrander, MN | |
| Sep 20, 7:00 PM CDT | HAIL 1 | Ostrander, MN | |
| Sep 20, 7:10 PM CDT | TSTM WND GST 60 | Cherry Grove, MN | |
| Sep 20, 7:11 PM CDT | HAIL 0.88 | Cherry Grove, MN | |
| Sep 20, 7:15 PM CDT | TSTM WND DMG | Cherry Grove, MN | NUMEROUS TREES DOWN |
| Sep 20, 7:15 PM CDT | HAIL 1 | Cherry Grove, MN | |
| Sep 20, 7:15 PM CDT | NON-TSTM WND DMG | Cherry Grove, MN | NUMEROUS TREES DOWN |
| Sep 20, 7:20 PM CDT | TSTM WND GST 40 | Cherry Grove, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS53 KARX 202339
SVRARX
IAC089-191-MNC045-210030-
/O.NEW.KARX.SV.W.0135.140920T2339Z-140921T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT SAT SEP 20 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 730 PM CDT
* AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAND
MEADOW...OR 10 MILES WEST OF SPRING VALLEY...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SPRING VALLEY AROUND 650 PM CDT.
WYKOFF AROUND 655 PM CDT.
PRESTON...FOUNTAIN AND LIME SPRINGS AROUND 705 PM CDT.
HARMONY AND LANESBORO AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...WASHINGTON...CHERRY GROVE...BRISTOL AND NEWBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9245 4385 9238 4363 9173 4331 9174
4350 9245
TIME...MOT...LOC 2338Z 292DEG 45KT 4373 9259
HAIL...1.00IN
WIND...60MPH
$$
RIECK4 follow-up statements
249
WWUS53 KARX 202353
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT SAT SEP 20 2014
IAC089-191-MNC045-210030-
/O.CON.KARX.SV.W.0135.000000T0000Z-140921T0030Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
653 PM CDT SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND FILLMORE
COUNTIES...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRING
VALLEY...MOVING SOUTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PRESTON AND LIME SPRINGS AROUND 710 PM CDT.
HARMONY AROUND 715 PM CDT.
CANTON AROUND 720 PM CDT.
DECORAH AND MABEL AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...WASHINGTON...CHERRY GROVE...BRISTOL AND NEWBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9245 4385 9238 4363 9173 4331 9174
4350 9245
TIME...MOT...LOC 2353Z 299DEG 45KT 4364 9242
HAIL...1.00IN
WIND...60MPH
$$
RIECK062
WWUS53 KARX 202359
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT SAT SEP 20 2014
IAC089-191-MNC045-210030-
/O.CON.KARX.SV.W.0135.000000T0000Z-140921T0030Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
659 PM CDT SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHERN
FILLMORE COUNTIES...
AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRING
VALLEY...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HARMONY AROUND 715 PM CDT.
CANTON AROUND 720 PM CDT.
DECORAH AND MABEL AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CHERRY
GROVE...BRISTOL...NEWBURG...AMHERST AND YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4375 9245 4375 9236 4363 9173 4331 9174
4350 9245
TIME...MOT...LOC 2359Z 292DEG 45KT 4361 9232
HAIL...1.00IN
WIND...60MPH
$$
RIECK763
WWUS53 KARX 210012
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT SAT SEP 20 2014
IAC089-191-MNC045-210030-
/O.CON.KARX.SV.W.0135.000000T0000Z-140921T0030Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
712 PM CDT SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHERN
FILLMORE COUNTIES...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARMONY...OR 8
MILES SOUTH OF PRESTON...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CANTON AROUND 720 PM CDT.
DECORAH AND MABEL AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CHERRY
GROVE...BRISTOL...NEWBURG...AMHERST AND YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4362 9233 4373 9227 4363 9173 4331 9174
4350 9242
TIME...MOT...LOC 0012Z 292DEG 45KT 4355 9211
HAIL...1.00IN
WIND...60MPH
$$
RIECK935
WWUS53 KARX 210026
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT SAT SEP 20 2014
IAC089-191-MNC045-210030-
/O.CON.KARX.SV.W.0135.000000T0000Z-140921T0030Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
726 PM CDT SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHEASTERN
FILLMORE COUNTIES...
AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANTON...OR 13
MILES NORTHEAST OF CRESCO...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS WARNING WILL LIKELY BE EXTENDED FOR PARTS OF WINNIESHIEK AND
HOWARD COUNTIES BY 730 PM.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHEASTERN
FILLMORE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...NEWBURG...
AMHERST...HIGHWAY 52 AND COUNTY W 34...COUNTY ROADS W 20 AND A 34 AND
HARVEST FARM CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4358 9211 4370 9210 4363 9173 4331 9174
4344 9222
TIME...MOT...LOC 0024Z 292DEG 45KT 4349 9191
HAIL...1.00IN
WIND...60MPH
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:12 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 20, 6:12 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 612 PM CDT SAT SEP 20 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 302 PM CDT SAT SEP 20 2014 MAIN CONCERN IS AREA OF CONVECTION MOVING THROUGH THIS EVENING WITH SEVERE POTENTIAL. WATER VAPOR THIS AFTERNOON SHOWING A VERY COMPACT/STRONG MID-LEVEL CYCLONIC CIRCULATION MOVING THROUGH SOUTHERN MANITOBA INTO THE DAKOTAS. IN RESPONSE TO THIS FEATURE...RADAR MOSAIC SHOWING A FAIRLY INTENSE BAND OF SHOWERS AND THUNDERSTORMS WITH THIS WAVE EXTENDING N- S ACROSS NORTHERN MN MOVING EAST-SOUTHEAST AT 40KT. WITH THIS MOVEMENT...EXTRAPOLATION BRINGS THIS CONVECTION INTO NORTHWESTERN PORTIONS OF OUR FORECAST AREA //SOUTHEAST MN INTO WEST CENTRAL WI// BY 7 PM. MESOWRF MODELS IN GOOD AGREEMENT WITH THIS ASSESSMENT AS WELL. THIS CONVECTION HAS A LOT OF DYNAMICS TO WORK WITH SUCH AS STRONG 850-300MB PV-ADVECTION AND LIFT IN LEFT EXIT REGION OF 130KT 300MB JET. RAP/NAM NOT SHOWING A LOT OF MUCAPE...BUT SHEAR DYNAMICS OF THE WAVE WILL PRODUCE PLENTY OF LIFT FOR STORMS. ALSO NOTED WAS 0- 3KM BULK SHEAR IN THE 30-35KT RANGE. SO...EXPECTING SOME FAIRLY INTENSE/POSSIBLY SEVERE THUNDERSTORMS THROUGH THIS EVENING //MAINLY IN THE 7-10 PM TIME FRAME// WITH A DAMAGING WIND THREAT ALONG WITH SOME HAIL. IT APPEARS THE BEST DYNAMICS FOR HIGHEST SEVERE THREAT WILL BE NORTH OF I-90. EXPECTING MOST OF THE ACTIVITY TO MOVE OUT OF THE AREA BY MIDNIGHT. AS THIS WAVE DIVES INTO THE GREAT LAKES REGION AFTER MIDNIGHT... A TRAILING TROUGH ROTATES SOUTHWARD ACROSS THE AREA OVERNIGHT INTO SUNDAY AND IS EXPECTED TO PRODUCE SCATTERED SHOWERS. BY LATER SUNDAY AFTERNOON...MODELS INDICATING FAIRLY STRONG SUBSIDENCE AS HEIGHT START TO BUILD IN FROM THE WEST. THIS SHOULD SHUT DOWN THE SHOWER ACTIVITY. OTHERWISE...LOOK OR LOWS TONIGHT IN THE UPPER 40S ACROSS NORTH CENTRAL WI TO THE LOWER 40S ACROSS THE REST OF THE FORECAST AREA. HIGHS ON SUNDAY EXPECTED TO TOP OFF IN THE LOWER TO MIDDLE 60S. HIGH PRESSURE BUILDS OVERHEAD SUNDAY NIGHT FOR CLEARING SKIES AND LIGHT WINDS. THIS WILL LEAD TO GOOD RADIATIONAL COOLING CONDITIONS. WITH A FAIRLY DAMP LOWER BOUNDARY LAYER FROM RECENT RAINS... EXPECTING AREAS OF FOG TO FORM...SOME OF WHICH COULD BE LOCALLY DENSE. THIS WILL ESPECIALLY TRUE IN THE RIVER VALLEYS AND THE CRANBERRY BOG COUNTRY OF CENTRAL WI. PLAN ON LOW TEMPERATURES SUNDAY NIGHT IN THE MIDDLE/UPPER 30S ACROSS CENTRAL WI...AND IN THE 40S ELSEWHERE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT SEP 20 2014 HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE FOR MONDAY THROUGH TUESDAY FOR A QUIET/DRY PERIOD. PLAN ON MONDAY NIGHT LOWS IN THE 40S WITH HIGHS MONDAY/TUESDAY IN THE UPPER 60S/LOWER 70S. LATEST GFS/ECMWF STILL SHOWING A TROUGH OF LOW PRESSURE EJECTING OUT OF THE INTERMOUNTAIN WEST...REACHING THE UPPER MISSISSIPPI RIVER VALLEY REGION BY LATE TUESDAY NIGHT THEN LINGERING THROUGH WEDNESDAY NIGHT. THIS IS EXPECTED TO FUEL A FEW SHOWERS/POSSIBLY A THUNDERSTORM OR TWO. OTHERWISE...PLAN ON TEMPERATURES IN THE LOWER/MIDDLE 70S FOR HIGHS WEDNESDAY. FOR THE PERIOD FRIDAY THROUGH SATURDAY...THE GFS AND EC SHOW THE TROUGH EITHER RETROGRADING BACK INTO THE SOUTHWEST CONUS OR WEAKENING...LEAVING OUR AREA UNDER A RIDGE. THIS LOOKS TO GIVE THE AREA AN EXTENDED PERIOD OF PLEASANT/DRY EARLY FALL CONDITIONS. LOOKS LIKE HIGHS WILL BE IN THE 70S WITH LOWS IN THE 50S. IF THE ECMWF PANS OUT WITH ITS STRONGER RIDGE SOLUTION...HIGHS COULD REACH THE LOWER 80S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 612 PM CDT SAT SEP 20 2014 LINE OF STORMS MOVING QUICKLY SOUTHEAST IS EXPECTED TO HIT BOTH TAF SITES THIS EVENING. SHOULD BE THROUGH KRST BY 02Z AND KLSE BY 03Z AND IS EXPECTED TO BRING A PERIOD OF MVFR TO IFR CONDITIONS WITH SOME GUSTY WINDS. SHOULD BE A PERIOD OF VFR BEHIND THE STORMS BEFORE SOME LOW LEVEL MOISTURE SPREADS IN OVERNIGHT FOR A RETURN OF MVFR CEILINGS. BASED ON THE 20.18Z NAM...THESE CEILINGS SHOULD REMAIN THROUGH MUCH OF SUNDAY MORNING BEFORE LIFTING BACK UP TO VFR. COULD BE SOME LINGERING SHOWERS AROUND SUNDAY MORNING INTO THE EARLY AFTERNOON AS WELL AS YET ANOTHER SHORT WAVE TROUGH ROTATES ACROSS THE UPPER MIDWEST. BEST COVERAGE OF THESE SHOULD BE MORE OVER CENTRAL WISCONSIN...SO FOR NOW WILL NOT INCLUDE A VCSH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...04
Hazardous weather outlook, Sep 20, 5:55 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 555 PM CDT SAT SEP 20 2014 IAZ029-030-WIZ017-029-034-042>044-055-061-211100- FAYETTE-CLAYTON-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- GRANT- 555 PM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS EVENING...LINGERING ALONG AND EAST OF INTERSTATE 94 OVERNIGHT. A FEW OF THE EVENING STORMS WILL BE CAPABLE OF WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LIGHTNING IS THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032-033-041-053-054- 211100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD- 555 PM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS EVENING...EXITING EAST BEFORE MIDNIGHT. STRONG TO ISOLATED SEVERE STORMS ARE EXPECTED...MAINLY IN A 6 TO 10 PM WINDOW. DAMAGING WINDS ARE THE MAIN THREAT. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LIGHTNING IS THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTER GROUPS WILL BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
In the hours before
Special weather statement, Sep 20, 5:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 503 PM CDT SAT SEP 20 2014 MNZ079-086>088-094-095-WIZ032-210015- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-BUFFALO- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 503 PM CDT SAT SEP 20 2014 ...THUNDERSTORMS APPROACHING... SHOWERS AND THUNDERSTORMS WILL PUSH IN FROM THE NORTHWEST EARLY THIS EVENING...MOSTLY IN THE 630 TO 830 PM TIME FRAME. SOME OF THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...KNOCKING DOWN TREES AND BRANCHES. RESIDENTS SHOULD BE PREPARED TO TAKE COVER AS THE STORMS APPROACH. WINDS AT LEAST 30 TO 40 MPH ARE LIKELY...BUT STRONGER...DAMAGING WINDS ARE POSSIBLE. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 11:46 PM CDT | Special Weather Statement | ARX | Olmsted | 29 min |
| Sep 20, 12:45 AM CDT | Special Weather Statement | ARX | Houston | 45 min |
| Sep 20, 5:43 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted, Wabasha | 62 min |
| Sep 20, 6:25 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 50 min |
| Sep 20, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 14 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.